MAUDE Adverse Event Report: DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR

DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR
Catalog Number 214113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number: (b)(6).(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during the shoulder arthroscopic procedure with reusable obturator 7x75 mm, the metal part of cannula inserter broke off from the handle.No metal was lost nor left in the joint.Disposable inserter was used instead.Neither patient harm nor surgical delay was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information provided the affiliate reported the procedure was completed with a disposable inserter.The affiliate also reported the lot number is unknown at this time.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Report was initially submitted on october 09, 2019 but the fda site was down.Advised by fda on november 01, 2019 to resubmit medwatch.H10 additional narrative: a check of the manufacturing finished goods records for the reported batch number revealed no anomalies relating to the reported incident.There were 155 devices released for distribution on june 12, 2012.There were no anomalies or discrepancies in the manufacture of this lot.The complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A check of the manufacturing finished goods records for the reported batch number revealed no anomalies relating to the reported incident.(b)(4).There were no anomalies or discrepancies in the manufacture of this lot.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0 X 75MM REUSABLE OBTURATOR -NS
Common Device Name
SURGICAL DRILL GUIDE OBTURATOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8871826
Report Number1221934-2019-57920
Device Sequence Number16199925
Product Code LXH
UDI-Device Identifier10886705003549
UDI-Public10886705003549
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Catalogue Number214113
Device Lot Number1204002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/07/2019
10/09/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/06/2019
11/01/2019
Patient Sequence Number1